Nebraska, 2013

Flash Flood and Hail in Nebraska, August 9, 2013

August 9, 2013 · NWS LBF · 3 events in 1 county or zone

Isolated severe thunderstorms produced hail up to one inch diameter and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Isolated severe thunderstorms produced hail up to one inch diameter and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 9, 5:12 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 9, 5:12 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT FRI AUG 9 2013

.SYNOPSIS...
ISSUED AT 335 PM CDT FRI AUG 9 2013

ANOMALOUS UPPER LOW OVER ONTARIO CONTINUES TO MOVE EASTWARD LIFTING
OUT OF THE MAIN TROUGH AS THE NEXT PV ANOMALY MOVES INTO NORTHERN
MANITOBA. MEANWHILE UPPER LOW OFF THE NORTHERN CA COAST IS LIFTING
NORTHWARD VERY SLOWLY. IN BETWEEN THESE SYSTEMS...NEGATIVELY TILTED
UPPER RIDGE IS LOCATED FROM THE SOUTHERN ROCKIES INTO THE PACIFIC
NORTHWST. IN ADDITION...CONVECTIVELY ENHANCED UPPER LOW SEEN IN
WATER VAPOR IMAGERY MOVING NORTHEASTWARD OUT OF EASTERN KS. THIS IS
THE REMNANTS OF A WEAK PV ANOMALY THAT EVOLVED INTO AN MCS OVER THE
SOUTHERN PLAINS YESTERDAY. THE WEAK ANOMALY WAS ORIGINALLY EMBEDDED
WITHIN THE SUBTROPICAL JET THAT IS UNDERCUTTING THE UPPER RIDGE.
ANOTHER WEAK FEATURE IS SEEN IN WATER VAPOR MOVING INTO THE FOUR
CORNERS REGION AT MIDDAY...AND IS ASSOCIATED WITH A FEW LIGHTNING
STRIKES. CLOSER TO HOME...CONVECTIVE CLUSTERS DEVELOPING ALONG SFC
BOUNDARIES WHERE SUBTLE UPPER FEATURES HAVE ENHANCED LOW LEVEL
CONVERGENCE...THOUGH IN A WEAKLY SHEARED ENVIRONMENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 335 PM CDT FRI AUG 9 2013

A WEAK WIND SHIFT BOUNDARY ACROSS FAR NORTHWEST NEBRASKA WILL BE THE
FOCUS FOR SCATTERED T-STORMS THIS EVENING. OTHER STORMS MAY FORM IN
AN UNSTABLE BUT WEAKLY SHEARED ENVIRONMENT ACROSS THE REST OF
WESTERN AND NORTH CENTRAL NEBRASKA. MOST AREAS WILL REMAIN DRY AS
ACTIVITY WILL BE ISOLATED...BUT ACROSS NORTHWEST NEBRASKA INTO THE
WESTERN SANDHILLS...ACTIVITY MAY BECOME A BIT MORE CONCENTRATED DUE
TO DEEP MOISTURE CONVERGENCE AND THE AFOREMENTIONED BOUNDARY IN THAT
AREA. SHEAR IS JUST A BIT STRONGER THAN YESTERDAY...BUT AS MENTIONED
STILL WEAK AND SEVERE STORMS ARE UNLIKELY. A STRONG STORM OR TWO
CANNOT BE RULED OUT HOWEVER. ACTIVITY SHOULD WANE BY LATE EVENING
WITH THE LOSS OF DAYTIME HEATING. ANOTHER COMPLEX OF STORMS IS
EXPECTED TO FORM THIS EVENING ACROSS NORTHEAST WYOMING AND THEN
TRACK EAST. THIS ACTIVITY SHOULD MAINLY AFFECT SOUTH DAKOTA...BUT
WILL KEEP A SLIGHT CHANCE ACROSS NORTHERN NEBRASKA AFTER
MIDNIGHT...AS THIS AREA COULD BE BRUSHED BY THE SOUTHERN END OF THE
ACTIVITY.

A WEAK COLD FRONT WILL SETTLE SOUTH INTO NORTHWEST NEBRASKA SATURDAY
AFTERNOON...AND BE THE FOCUS ONCE AGAIN FOR SCATTERED T-STORM
ACTIVITY. SHEAR IS FORECASTED TO BE JUST A TAD STRONGER YET
SATURDAY...AND INSTABILITY DECENT...SO AGAIN A FEW STRONG STORMS ARE
POSSIBLE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 335 PM CDT FRI AUG 9 2013

SATURDAY NIGHT...THUNDERSTORM CLUSTER/MCS EXPECTED TO BE ONGOING
SATURDAY EVENING ACROSS CENTRAL OR POSSIBLY SOUTHERN SD AHEAD OF
SOUTHWARD ADVANCING COLD FRONT. ADDITIOINAL CONVECTIVE DEVELOPMENT
WILL BE POSSIBLE AS SUBTLE PV ANOMALIES MOVE NORTHEASTWARD ALONG
SUBTROPICAL JET AS IT LIFTS NORTHWARD INTO THE CENTRAL ROCKIES.
BECAUSE UPPER FORCING IS WEAK...CONFIDENCE ON INITIATIOIN PLACEMENT
IS LOW...BUT WILL LIKELY BE ALONG OR NORTH OF SOUTHWARD SINKING SFC
FRONT IN NORTH CENTRAL NEBRASKA...AND ALSO IN AN AREA OF BETTER MID
LEVEL INSTABILITY OVER THE PANHANDLE SATURDAY NIGHT. THAT AREA OF
ELEVATED INSTABILITY MOVES INTO SOUTHWEST NEBRASKA AS WELL THROUGH
THE EENING...HOWEVER AS LLJ BECOMES DEVELOPED BEST CONVERGENCE
ASSOCIATED WITH IT BECOMES FOCUSED ACROSS NORTHEAST NEBRASKA. HENCE
BEST CHANCES FOR PRECIP AT THIS POINT APPEARS TO BE IN THE ERN
PANHANDLE AND NORTH CENTRAL ZONES.

SUNDAY AND MONDAY...PREVIOUSLY MENTIONED FRONT CONTINUES TO SLIDE
SOUTHWARD INTO NEBRASKA ON SUNDAY...THOUGH MODELS DIFFER SOME ON
EVENTUAL PLACEMENT BY SUNDAY EVENING. AIRMASS ALONG AND NORTH OF THE
STALLING FRONTAL BOUNDARY BECOMES VERY CONDUCIVE TO CONVECTIVE
MAINTENANCE AS LOW LEVEL MOISTURE POOLS AND MID LEVEL LAPSE RATES
STEEPEN BY SUNDAY EVENING. AHEAD OF THE FRONT...PROVIDING LOW LEVEL
MOISTURE DOES NOT RESULT IN STRATUS/FOG LINGERING FOR TOO LONG INTO
THE AFTERNOON...INSOLATION SHOULD BE SUFFICIENT TO FULLY DESTABILIZE
THE ATMOSPHERE SUCH THAT LOW LEVEL FORCING WOULD PRODUCE SCT
THUNDERSTORMS ALONG THE FRONT AND FAVORED UPSLOPE REGIONS OF THE
PANHANDLE AND SOUTHWEST NEBRASKA. HOWEVER...CONFIDENCE IS NOT HIGH
IN THIS SCENARIO BECAUSE SIMILAR SCENRIOS HAVE DEVELOPED THIS SUMMER
WHERE THE FRONT PUSHES THROUGH PRIOR TO WHEN BEST UPPER FORCING CAN
INTERACT WITH IT. FOR NOW WILL GO WITH THE IDEA THAT WITH BETTER
SHEAR ACRSS THE AREA MORE WIDESPREAD DEVELOPMENT OF THUNDERSTORMS
WILL BE POSSIBLE SUNDAY...ESPECIALLY IN THE EVENING AND OVERNIGHT.
FRONT SHOULD CONTINUE TO SHIFT SOUTH OF NEBRASKA BY MONDAY MORNING.
NEXT PUSH OF COOLER AIR ASSOCIATED WITH SIGNIFICANT UPPER PV ANOMALY
MOVING INTO THE GREAT LAKES AND RIDGE BUILDING ACROSS THE HIGH
PLAINS WILL ALLOW PRESSURES TO LOWER ACROSS THE ROCKIES AND WINDS
TOBECOMES SOUTHEAST ACROSS THE AREA. THIS SHOULD DEVELOP A DECENT
THETA-E RIDGE ACROSS THE HIGH PLAINS INTO THE PANHANDLE. WILL AGAIN
DESIGN PRECIP FCSTS TO FIT THIS FAVORED AREA OF DEVELOPMENT.

TUESDAY AND BEYOND...SFC HIGH DRIFTING ACROSS THE MIDWEST/GREAT
LAKES REGION WILL ALLOW GOOD RETURN FLOW ACROSS THE HIGH PLAINS AND
SUBSEQUENT HIGH THETA-E IN THE LOWER LEVELS. TUES WILL LIKELY BE A
CLOUDY DAY WHICH CAN BE TYPICAL OF THIS REGIME. FORCING FOR
THUNDERSTORM DEVELOPMENT REMAINS DIFFICULT TO DEFINE AT THIS
POINT...THOUGH ANY ORGANIZED DEVELOPMENT SHOULD BE NEAR HIGHER
TERRAIN AND FRONTAL POSITIONS...WITH EVENTUAL MOVEMENT INTO THE
HIGHER THETA-E AXIS. STILL APPEARS TO BE WEAK PV ANOMALIES
ASSOCIATED WITH NORTHWARD LIFTING SUBTROPICAL JET TO ENHANCE LOW
LVEL FORCING POTENTIAL. THIS MAKES FCST OF FRONTAL POSITION CRUCIAL
IN DETERMINING THUNDERSTORM INITIATION...SO DUE TO LOW CONFIDENCE IN
POSITION...BUT GOOD THREAT POTENTIAL HAVE INCLUDED PRECIP CHCS FOR
THE ENTIRE AREA FOR TUES INTO WED. FLOW BECOMES MORE AMPLIFIED
THROUGH THE REMAINDER OF THE WEEK AS THE RIDGE BUILDS FURTHER WEST.
NORTHERN FLOW BECOMES MORE NORTHWESTERLY ACROSS CANADA AS THE POLAR
LOW BEGINS TO EXPAND WESTWARD. THE END RESULT FOR WESTERN AND NORTH
CENTRAL NEBRASKA WILL BE LESSENING PRECIP CHANCES...THOUGH FAVORED
AREAS CLOSER TO THE HIGHER TERRAIN WILL STAND THE BEST CHANCES.
TEMPERATURES THROUGH THE PERIOD WILL BE SLIGHTLY BELOW AVERAGE FOR
THIS TIME OF YEAR...WARMING SLIGHTLY TOWARD THE END OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 611 PM CDT FRI AUG 9 2013

A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING. OTHERWISE VFR CONDITIONS ARE
EXPECTED...HOWEVER...SOME PATCHY GROUND FOG POSSIBLE LATE TONIGHT
INTO SATURDAY MORNING. SURFACE WINDS WILL MOSTLY BE SOUTHEAST AT 5
TO 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JWS
SHORT TERM...TAYLOR
LONG TERM...JWS
AVIATION...ROBERG
Hazardous weather outlook, Aug 9, 5:23 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT FRI AUG 9 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-102330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
623 PM CDT FRI AUG 9 2013 /523 PM MDT FRI AUG 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT...MAINLY NEAR AND NORTH OF HIGHWAY 2. A
STRONG STORM OR TWO IS POSSIBLE CONTAINING HAIL UP TO PENNY SIZE
AND GUSTY WINDS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE SATURDAY THROUGH
THURSDAY...WITH A THREAT FOR THUNDERSTORMS EACH DAY. AT THIS
TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Special weather statement, Aug 9, 1:41 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM MDT FRI AUG 9 2013

NEZ004-092030-
SHERIDAN NE-
141 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 230 PM MDT...

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GORDON...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GORDON...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 97 AND 111.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Aug 9, 2:16 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT FRI AUG 9 2013

NEZ005-094-092100-
EASTERN CHERRY NE-WESTERN CHERRY NE-
316 PM CDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 400
PM CDT/300 PM MDT/...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERRITT RESERVOIR DAM...OR 19 MILES
SOUTHWEST OF VALENTINE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 111 AND 127.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Aug 9, 4:44 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT FRI AUG 9 2013

NEZ094-092330-
WESTERN CHERRY NE-
444 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 530
PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES WEST OF MERRITT RESERVOIR DAM...OR 37
MILES NORTH OF MULLEN...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Aug 9, 5:43 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT FRI AUG 9 2013

NEZ026-038-100030-
BLAINE NE-CUSTER NE-
643 PM CDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER AND SOUTHEASTERN
BLAINE COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILBURN...OR 13 MILES SOUTH OF BREWSTER...
MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANSELMO...
  GATES...
  VICTORIA SPRINGS STATE RECREATION AREA...
  WALWORTH...
  LILLIAN...
  ROUND VALLEY...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 253 AND 268.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 9, 6:30 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT FRI AUG 9 2013

NEZ038-100115-
CUSTER NE-
730 PM CDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 815
PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF VICTORIA SPRINGS STATE
RECREATION AREA...OR 11 MILES NORTH OF BROKEN BOW...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MERNA AROUND 735 PM CDT.
BROKEN BOW AROUND 800 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 9, 6:46 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT FRI AUG 9 2013

NEZ024-025-094-100130-
HOOKER NE-THOMAS NE-WESTERN CHERRY NE-
646 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN
THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 730 PM MDT/830 PM
CDT/...

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MULLEN AROUND 655 PM MDT.
KELSO AROUND 705 PM MDT.
SENECA AROUND 815 PM CDT.
NORWAY AROUND 830 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG

The radar

The North Platte radar (KLNX), 99 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 flash flood. Local standard time, as filed.

Hail, Custer

When
August 9, 7:30 PM CST
Where
Custer County, 0.86 mi NE of Broken Bow
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.410, -99.640

Hail, Custer

When
August 9, 7:35 PM CST
Where
Custer County, 1.04 mi E of Broken Bow
Measured
1 in hail
Reported by
Public
Coordinates
41.400, -99.630

Strongs winds bending tree trunks with strength unknown.

Flash Flood, Custer

When
August 9, 7:55 PM CST
Where
Custer County, 0.94 mi NW of Broken Bow to 3.21 mi S of (Bbw)broken Bow Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.411, -99.661

Flood waters up to law enforcement vehicle bumpers downtown or around a foot deep.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473085, 473086, 473084.